Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 16, 2000, 1:17 PM EST for Leon County, Liberty County, Wakulla County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 16, 2000, 1:17 PM EST (18:17 UTC)
- Expired
- Mar 16, 2000, 2:00 PM EST
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Leon County, FL, Liberty County, FL, Wakulla County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 9:15 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 161818
SVRTLH
FLC039-073-077-129-161900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
117 PM EST THU MAR 16 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GADSDEN COUNTY IN FLORIDA
SOUTHWESTERN LEON COUNTY IN FLORIDA
EASTERN LIBERTY COUNTY IN FLORIDA
WESTERN WAKULLA COUNTY IN FLORIDA
* UNTIL 200 PM EST
* AT 117 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING
FROM 32 MILES SOUTHWEST OF BAINBRIDGE TO 34 MILES WEST OF
TALLAHASSEE TO 48 MILES EAST OF CALLAWAY..MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 200 PM EST...
ROCK BLUFF
LIBERTY...TWIN POLE
SYCAMORE...CLIO
HOSFORD
JUNIPER...LOWRY
GREENSBORO
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.Z
LAT...LON 3060 8495 3032 8486 3002 8489 3002 8441
3032 8438 3060 8441
EDMONSTON
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 9:33 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 16, 9:33 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST THU MAR 16 2000
NUMEROUS STORMS OVER PANHANDLE COASTAL WATERS CURRENTLY HEADING FOR
SHORE. HAVE UPDATED ZONES AND COASTAL WATERS FORECAST TO REFLECT
TOR 94. ZONES SEEM TO BE ON TRACK...BUT WILL MONITOR RADARS AND MAY
HAVE TO INCREASE POPS IN SOME AREAS AS SYSTEM EVOLVES.
TLH...
AL...TOR 94.
GA...TOR 94 PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GA.
FL...TOR 94 FOR ALL OF PANHANDLE ZONES AND PORTIONS OF BIG BEND
ZONES.
SMW FOR GMZ750-770 UNTIL 17Z.
SCA GMZ750-755-770-775 TODAY.
MOLLEREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:32 AM EST | Severe Thunderstorm Warning | TAE | Bay | 58 min |
| Mar 16, 11:32 AM EST | Severe Thunderstorm Warning | TAE | Gulf | 58 min |
| Mar 16, 12:01 PM EST | Tornado Warning | TAE | Gulf | 29 min |
| Mar 16, 12:01 PM EST | Tornado Warning | TAE | Bay | 29 min |
| Mar 16, 12:33 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 42 min |
| Mar 16, 1:17 PM EST | Severe Thunderstorm Warning | TAE | Gadsden | 43 min |
| Mar 16, 1:54 PM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 51 min |
| Mar 16, 1:54 PM EST | Severe Thunderstorm Warning | TAE | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.